MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NCT4-017115
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during preoperative testing, the basket on a ncompass nitinol tipless stone extractor was unable to close.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation - evaluation.Visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned trapped in the shipping tray.The device was returned with the handle in the open position.The basket formation is in the open position.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 2.5 cm in length.A visual examination noted kinks in the basket sheath at the following locations: 18 cm from the distal tip, 44.2 cm from the distal tip, and 84 cm from the distal tip.A functional test was performed and determined the handle does not actuate the basket formation.With the handle in the closed position, the basket assembly is accordion starting at 5 cm from the distal tip of the basket sheath and extends to 12 cm from the distal tip.The support sheath and the basket sheath are still adhered.The handle was disassembled and the basket formation could not be manually actuated.The device history record was reviewed and found there were no non-conformances related to the failure.A review of complaint history revealed this complaint is the only one associated with lot number 7002862.The instructions for use (ifu) provides the following instructions in the precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a non-functioning basket due to sheath damage.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during handling/use of the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation - evaluation.Visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned trapped in the shipping tray.The device was returned with the handle in the open position.The basket formation is in the open position.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 2.5 cm in length.A visual examination noted kinks in the basket sheath at the following locations: 18 cm from the distal tip, 44.2 cm from the distal tip, and 84 cm from the distal tip.A functional test was performed and determined the handle does not actuate the basket formation.With the handle in the closed position, the basket assembly is accordion starting at 5 cm from the distal tip of the basket sheath and extends to 12 cm from the distal tip.The support sheath and the basket sheath are still adhered.The handle was disassembled and the basket formation could not be manually actuated.The device history record was reviewed and found there were no non-conformances related to the failure.A review of complaint history revealed this complaint is the only one associated with lot number 7002862.The instructions for use (ifu) provides the following instructions in the precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a non-functioning basket due to sheath damage.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during handling/use of the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7378544
Report Number1820334-2018-00813
Device Sequence Number1264525
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)190527(10)7002862
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberNCT4-017115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1